Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 152, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Nov 11, 2002, 9:41 AM EST for Cumberland County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 11, 2002, 9:41 AM EST (14:41 UTC)
- Expired
- Nov 11, 2002, 10:30 AM EST
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Cumberland County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 10:15 AM EST | Thunderstorm Wind 50 E | Godwin, NC | Trees were blown down near Smithfield Road and Highway 82. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 6:35 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS52 KRAH 111441
SVRRAH
NCC051-111530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EST MON NOV 11 2002
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1030 AM EST
* AT 939 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS MOVING SOUTHEAST AROUND 30 MPH. THESE
THESE STORMS WILL BE MOVING INTO NORTHWEST CUMBERLAND COUNTY AT FORT
BRAGG AROUND 945 AM...AND REACHING FAYETTEVILLE AROUND 1000 AM.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
FORT BRAGG
FAYETTEVILLE
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
$$
LAT...LON 3524 7886 3509 7910 3485 7887 3486 7859
3520 7864
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:54 AM EST, 6 hours 47 minutes earlier.
Area forecast discussion, Nov 11, 2:54 AM EST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD TORNADO WATCH NATIONAL WEATHER SERVICE RALEIGH NC 145 AM EST MON NOV 11 2002 ...TORNADO WATCH FOR NW PIEDMONT... STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE MORNING THROUGH EARLY AFTERNOON. THE WEATHER ASSOCIATED WITH THE FRONTAL SYSTEM COULD BE QUITE ACTIVE...TEMPERATURES WILL REACH INTO THE 70S WITH DEWPOINTS IN THE MID AND UPPER 60S. ONCE THE THIS SYSTEM MOVES THROUGH...LOW PRESSURE AREAS WILL MOVE ALONG THE FRONT...THUS THE CHANCE OF RAIN WILL CONTINUE INTO TUESDAY AND WEDNESDAY. THE RAIN DURING THIS PERIOD COULD BE HEAVY WITH THE PERSISTENT NORTHEAST FLOW OFF THE ATLANTIC. DRY AIR WILL WORK INTO THE AREA FROM THE WEST LATE WEDNESDAY INTO EARLY THURSDAY. THE CURRENT FORECAST HAS A GOOD HANDLE ON CURRENT TREND...HIGH PROBABILITY TODAY AND TONIGHT STATEWIDE...THEN TAPERING OFF IN THE WEST WITH HIGHER POPS IN THE EAST TUESDAY THROUGH WEDNESDAY. .RAH...TORNADO WATCH NW PIED AND SRN PIED. RHJ
Hazardous weather outlook, Nov 11, 5:50 AM EST, 3 hours 51 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-121050- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE 550 AM EST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING OVER THE NORTHEAST PIEDMONT AND THE SOUTHERN PIEDMONT. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS GUSTS AND LARGE HAIL. ISOLATED TORNADOES ARE A POSSIBILITY. .SPOTTER CALL TO ACTION STATEMENT... GREENSBORO SKYWARN SPOTTER ACTIVATION IS REQUESTED. .DAYS TWO THROUGH SEVEN... ENTER DETAILS HERE...
In the hours before
Special weather statement, Nov 11, 6:16 AM EST, 3 hours 25 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-112314- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE 616 AM EST MON NOV 11 2002 THIS OUTLOOK IS FOR CENTRAL NORTH CAROLINA MONDAY... ...THERE IS A RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OVER ALL OF CENTRAL NORTH CAROLINA THROUGH THE AFTERNOON... SKYWARN SPOTTERS... NETWORK ACTIVATION IS REQUESTED IN ALL LOCATIONS SYNOPSIS...A STRONG COLD FRONT ACCOMPANIED BY VERY STRONG WINDS ALOFT WILL MOVE EAST THROUGH CENTRAL NORTH CAROLINA THIS MORNING AND THIS AFTERNOON. LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RHJ
Special weather statement, Nov 11, 6:16 AM EST, 3 hours 25 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-112314- SEVERE WEATHER OUTLOOK...CORRECTION FOR TYPE OF RISK... NATIONAL WEATHER SERVICE 616 AM EST MON NOV 11 2002 THIS OUTLOOK IS FOR CENTRAL NORTH CAROLINA MONDAY... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS OVER ALL OF CENTRAL NORTH CAROLINA THROUGH THE AFTERNOON... SKYWARN SPOTTERS... NETWORK ACTIVATION IS REQUESTED IN ALL LOCATIONS SYNOPSIS...A STRONG COLD FRONT ACCOMPANIED BY VERY STRONG WINDS ALOFT WILL MOVE EAST THROUGH CENTRAL NORTH CAROLINA THIS MORNING AND THIS AFTERNOON. LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RHJ
Local storm report, Nov 11, 9:24 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
924 AM EST MON NOV 11 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM CARTHAGE NC WIND DAMAGE
11/11/02 MOORE POWERLINES DOWN ON
NIAGRA-CARTHAGE ROAD.
REPORTED BY MOORE COUNTY
SHERIFF OFFICE.
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:23 AM EST | Severe Thunderstorm Warning | RAH | Forsyth | 37 min |
| Nov 11, 8:41 AM EST | Severe Thunderstorm Warning | RAH | Moore | 34 min |
| Nov 11, 8:44 AM EST | Severe Thunderstorm Warning | RAH | Chatham | 46 min |
| Nov 11, 8:45 AM EST | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Nov 11, 8:57 AM EST | Severe Thunderstorm Warning | RAH | Lee | 48 min |
| Nov 11, 9:11 AM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 49 min |
| Nov 11, 9:15 AM EST | Severe Thunderstorm Warning | RAH | Durham, Orange | 30 min |
| Nov 11, 9:20 AM EST | Severe Thunderstorm Warning | RAH | Harnett | 55 min |
| Nov 11, 9:25 AM EST | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Nov 11, 9:40 AM EST | Tornado Warning | RAH | Wake | 35 min |
| Nov 11, 9:52 AM EST | Tornado Warning | RAH | Cumberland, Harnett | 38 min |
| Nov 11, 10:04 AM EST | Severe Thunderstorm Warning | RAH | Johnston | 41 min |
| Nov 11, 10:19 AM EST | Severe Thunderstorm Warning | RAH | Sampson | 41 min |
| Nov 11, 10:30 AM EST | Severe Thunderstorm Warning | RAH | Nash | 30 min |
| Nov 11, 10:34 AM EST | Severe Thunderstorm Warning | RAH | Nash | 26 min |
| Nov 11, 10:35 AM EST | Severe Thunderstorm Warning | RAH | Wayne | 40 min |
| Nov 11, 10:49 AM EST | Tornado Warning | RAH | Wayne | 26 min |
| Nov 11, 10:58 AM EST | Severe Thunderstorm Warning | RAH | Sampson | 32 min |
| Nov 11, 11:18 AM EST | Tornado Warning | RAH | Wayne | 12 min |
| Nov 11, 11:18 AM EST | Tornado Warning | RAH | Wayne | 12 min |
| Nov 11, 11:24 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe | 21 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.